Jump to content

BMD1515: Restless legs syndrome


BMD1515

Recommended Posts

Does anyone find themselves having RLS? I've been off for about 2 months and I've been having the most annoying RLS as well as heavy breathing during the day.

February 2017- February 2018: Sertraline 50mg/per day

February 2017 - April 2017:  Ativan .5 as needed

Link to comment
  • ChessieCat changed the title to BMD1515: Restless legs syndrome
  • Moderator Emeritus

Hi BMD and welcome to SA,

 

Before we can answer your question we need to know your drug history.

 

We ask all members to create a drug signature.  This appears below every post you make.  Please update it whenever you make a change.  This is the preferred format which makes it easier for us to see your drug history at a glance:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Once we have this information we will be better able to offer suggestions.

 

This is your own Intro topic where you can ask questions and journal your progress.

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment
  • Moderator Emeritus

Thank you for completing your drug signature.

 

Q1:  Have you taken any psychiatric drugs prior to Feb 2017?

 

Q2:  How did you stop taking sertraline?  Cold turkey or fast taper?

 

Q3:  Did the RLS start after you stopped sertraline?

 

 

 

If you stopped sertraline too quickly and the RLS started after you stopped the drug is may be a withdrawal symptom.  You may be experiencing other withdrawal symptoms which you haven't associated with stopping the drug.  Please check this withdrawal list:  Dr Joseph Glenmullen's WD Symptoms Checklist

 

If you answer yes to Q3 you may want to consider making a very small reinstatement of the drug.  We become physiologically dependent on the drug, not physical like caffeine or nicotine.  The brain is trying to regain homeostasis or factory settings.  That is why we experience withdrawal symptoms.

 

My own experience of reducing my drug:  I reduced from 100mg to 50mg Pristiq and for 3 weeks I experienced extreme cog fog.  Even walking took all my concentration.  After 3 weeks I was unable to type.  Having been a typist for 40+ years I knew that something was wrong.  Thankfully I had joined SA a few days before this happened and they had suggested increase my dose.  After I couldn't type I took extra Pristiq.  About 4 hours later I was able to type again and the cog fog started clearing.  I knew for certain that it was the drug.

 

It will depend on how you got off sertraline and what the last dose you took was what dose we would suggest you try.  Please do not start taking the last dose you took.  The brain will have made some adaptations whilst you have been off and it may be too much.  We always suggest starting with a small dose to see how you react.  Some members panic and take too much and it destabilises their CNS and some of them have had problems being able to stabilise again.  As I said, it will depend on the last dose.  You will need to Keep Notes on Paper so that we can see if reinstatement is working.  It takes about 4 days for a dose to get to full state in the blood and a bit longer for it to register in the brain.  However you may notice some improvement within the first day.  If after about 1 week you find that the symptoms are still unbearable you could updose by a small amount.  It is better to start with a small dose and gradually increase if needed rather than risk taking too much.  The idea of reinstatement isn't to get rid of withdrawal symptoms completely but bring them to a tolerable level.  After stabilising, which might take quite a few months, you would then be able to taper by the 10% of the previous dose with about a 4 week hold  protocol.

 

Please read Post #1 of this topic and let us know if you would like to reinstate:  About reinstating and stabilizing to reduce withdrawal symptoms

 

Here are some helpful topics:


Why taper by 10% of my dosage?

 

Tips for tapering off Zoloft (sertraline)

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

Windows and Waves Pattern of Stabilization

 

Keep it Simple, Slow and Stable

 

There are many topic on SA.  I use a search engine and include survivingantidepressants.org in my search term.
 

 

 

 

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment
  • 6 months later...
  • Moderator Emeritus

Hi BMD, 

 

How is your restless leg syndrome? Has it subsided any?💚

Been on APs, benzos, ADs and opiates, all for chronic pain. Had severe Akathisia in the past that made me suicidal. Still on Seroquel. 2019:➡️ March 10=7.25mg ✔️April 17=7.0✔️June 5th=6.75✔️ July 14th=6.50✔️Aug 28=6.25✔️Oct10=6.20 ✔️ Oct21=6.0✔️Dec16=5.80 ✔️  2020➡️Jan 21=5.60✔️April 2=5.40✔️May 29=5.20✔️Aug14= 5.0 ✔️Sep 29=4.80✔️2021➡️ Jan 31=4.60 mg✔️April 24=4.40mg✔️Jul17=4.30mg ✔️Aug 28=4.20✔️ Oct 11=4.15✔️Nov 1=4.10✔️ Nov 21= 4.05✔️ Dec 13= 4mg✔️  2022➡️Jan 8= 3.95 Jan 31=3.90✔️March 2=3.85✔️ April 4= 3.80✔️June 16=3.75✔️THIS IS NOT MEDICAL ADVICE, consult a doctor.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy